Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 63, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 7, 1996, 7:40 PM EDT for Lake County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1996, 7:40 PM EDT (23:40 UTC)
- Expired
- Jun 7, 1996, 8:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 072341 SVRMLB FLC069-080030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 740 PM EDT FRI JUN 7 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...LAKE COUNTY AT 740 PM...RADAR INDICATED A SEVERE THUNDERSTORM OVER UMATILLA. HAIL HAS BEEN REPORTED TO COVER THE GROUND BETWEEN EUSTIS AND UMATILLA. THE STORM WAS MOVING LITTLE BUT MAY BUILD A LITTLE FARTHER SOUTH TOWARD TAVARES AND MT PLYMOUTH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LASCODY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:54 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 7, 2:54 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 253 PM EDT FRI JUN 7 1996 UNUSUAL EARLY JUNE DRY SPELL WILL BE GONE BY SAT AFTNN...REPLACED BY ANOMALOUS SE US CUTOFF UPR LOW. MODELS IN VERY GOOD AGREEMENT W/R/T 5OH CUTOFF CURRENTLY DROPPING THRU MID MS VALLEY TO NEAR ARK/MS BORDER BY H48. WITH DISSIPATION OF WK TROF OFF OF COAST...(PROGGED TO HAVE BEEN LONG SINCE GONE 4 RUNS AGO)...LOW LVL FLOW WL BCM SRLY TOMORROW. THIS WILL ALLOW C-BREEZE ONSET TO BE DELAYED AND HELD UP AT THE COAST OR AT THE VERY LEAST SLOW DOWN ITS INLAND PROPOGATION. THUS POPS SHUD BE UP INTO THE 40/50 RANGE THIS WKND AND TEMPS SHOULD BE A FEW DEG WARMER ALONG THE COAST (UPR 80S/NR 90). ALSO...LIKE THE WETTER LOOK OF ETA WHICH BRINGS HIGHER PWATS (AOA 1.6) AND BIG 70% MRH SLUG OVER CWA BY 00Z/12Z SUN. POTENTIAL FOR STRONG STORMS SUNDAY BASED ON 60H POSN OF MID LEVEL DRY PUNCH...WHICH LOOKS PRETTY OMINOUS ON CURRENT VAPOR LOOP. IN THE MODELS I"T'S PROGGED TO BE OVER ERN GULF...PUSHING STRAIGHT TWD CTRL PENIN. ALTHOUGH PROGGED VV FIELDS NOT IMPRSV...SUSPECT LACK OF PVA-INDUCED UVM MAY BE COUNTERACTED BY PREFRONTAL/OUTFLOW BDRY(S) AS A KICKER. CRISTALDI
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.